Patiromer Acetate Induced Hypercalcemia: An Unreported Adverse Effect.

Title

Patiromer Acetate Induced Hypercalcemia: An Unreported Adverse Effect.

Creator

Bhattarai Shreeyukta; Pupillo Stephen; Man Singh Dangol Gulshan; Sarac Erdal

Publisher

Case reports in nephrology

Date

2019
2019

Description

Hyperkalemia, a potential life threating condition, is a commonly encountered problem in chronic kidney disease (CKD) patients. Patiromer acetate, a nonabsorbable cation exchange polymer, is a gastrointestinal agent for chronic therapy in patients with persistent hyperkalemia. Patiromer is generally well tolerated in patients; common side effects are gastrointestinal, such as diarrhea, constipation, flatulence, and vomiting. Hypercalcemia, although a theoretical possibility, has not been reported in any major clinical trials. We present a case of hypercalcemia associated with patiromer acetate used for treatment of hyperkalemia in a stage IV CKD patient. Clinicians should be aware of the possibility of hypercalcemia while taking patiromer.

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

3507407-3507407

Volume

2019

Citation

Bhattarai Shreeyukta; Pupillo Stephen; Man Singh Dangol Gulshan; Sarac Erdal, “Patiromer Acetate Induced Hypercalcemia: An Unreported Adverse Effect.,” NEOMED Bibliography Database, accessed October 28, 2021, https://neomed.omeka.net/items/show/6304.

Social Bookmarking